Alert archive / Oklahoma / Wind Advisories in 2006
Wind Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Apr 11, 2006, 11:00 AM CDT for 17 counties in Oklahoma. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2006, 11:00 AM CDT (16:00 UTC)
- Expired
- Apr 11, 2006, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 12 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 403 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 111600 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1100 AM CDT TUE APR 11 2006 OKZ054>068-070-071-073-120000- /O.NEW.KTSA.WI.Y.0006.060411T1600Z-060412T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- MCINTOSH-PITTSBURG- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE... EUFAULA...MCALESTER 1100 AM CDT TUE APR 11 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH...PITTSBURG. STRONG SOUTH WINDS WILL PREVAIL ACROSS THE AREA TODAY AS A WEAK UPPER DISTURBANCE MOVES THROUGH THE PLAINS. THE SOUTH WINDS WILL AVERAGE 20 TO 25 MPH...WITH HIGHER GUSTS OF 35 TO OCASSIONALLY 40 MPH EXPECTED. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:23 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Apr 11, 3:23 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
323 AM CDT TUE APR 11 2006
.DISCUSSION...
MILD/BREEZY CONDITIONS THIS MORNING IN ADVANCE OF NEXT UPPER LEVEL
DISTURBANCE...WHICH IS FORECAST TO LIFT INTO THE CENTRAL PLAINS
THIS AFTERNOON. MID/HIGH CLOUDS ARE EXPECTED TO SPREAD INTO
AREA/DEVELOP BY LATE MORNING...KEEPING HIGH TEMPS DOWN
SIGNIFICANTLY COMPARED TO FULL SUN. COULD SEE A FEW SPRINKLES
DEVELOP IN THE THICKER AC DECK...BUT ANY PRECIP THAT DEVELOPS
SHOULD REMAIN VERY LIGHT. WILL CONTINUE WITH THE RED FLAG WARNING
FOR TODAY AS WINDS GUSTS TO NEAR 35 MPH ACROSS NORTHEAST OKLAHOMA.
WINDS...TEMPS...KBDI WILL BE MET FOR WARNING CRITERIA...ALTHOUGH
RH VALUES WILL STAY IN THE UPPER 40S TO AROUND 50 PERCENT.
COLD FRONT WILL PUSH INTO NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS TONIGHT...BECOMING STATIONARY...BEFORE LIFTING SLOWLY
NORTH AS A WARM FRONT DURING THE DAY WEDNESDAY. STILL A SLIGHT
CHANCE THAT AN ISOLATED THUNDERSTORM COULD DEVELOP NEAR VICINITY
OF BOUNDARY WEDNESDAY AFTERNOON...PRIMARILY ACROSS NORTHWEST ARKANSAS.
LIMITED CLOUD COVER SHOULD ALLOW TEMPS TO WARMING WELL INTO 80S.
AS HIGH PRESSURE ALOFT BUILDS INTO THE REGION ON THURSDAY...850 MB
SOUTHWEST FLOW WILL ADVECT IN VERY WARM TEMPS AND WITH LIMITED
CLOUDS...SHOULD SEE HIGH TEMPS WARM INTO THE LOWER 90S ACROSS
PAWNEE...OSAGE AND WASHINGTON COUNTIES. UNSEASONABLY WARM/BREEZY
CONDITIONS WILL CONTINUE INTO THE WEEKEND WITH LIMITED RAIN
CHANCES. GFS KEEPS MAIN DYNAMICS IN ASSOCIATION WITH NEXT UPPER
SYSTEM ON SATURDAY TO THE NORTH OF AREA ACROSS KANSAS AND
NEBRASKA. STILL COULD SEE ISOLATED THUNDERSTORMS DEVELOP ALONG DRY
LINE SATURDAY AFTERNOON...SO WILL CONTINUE WITH SLIGHT CHANCE POPS
DURING THIS TIME FRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 78 58 85 61 / 10 10 10 0
FSM 78 58 85 60 / 10 10 20 0
MLC 78 60 86 62 / 10 10 10 0
BVO 78 56 83 56 / 10 10 0 0
FYV 73 57 81 56 / 10 10 20 0
BYV 75 57 81 57 / 10 10 20 0
MKO 77 57 84 61 / 10 10 10 0
MIO 77 54 83 57 / 10 10 10 0
F10 77 58 85 61 / 10 10 10 0
HHW 78 61 86 61 / 10 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TUESDAY TO 8 PM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 12Hazardous weather outlook, Apr 11, 5:20 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT TUE APR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
442 AM CDT TUE APR 11 2006
...RED FLAG WARNING NOON TO 8 PM TODAY FOR THE AREA IN EASTERN OKLAHOMA
NORTH OF INTERSTATE 40...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...LIMITED.
AREA...NORTHEASTERN OKLAHOMA.
ONSET...LATE MORNING.
FIRE WEATHER DANGER.
RISK...LIMITED...SPREAD INDEX=44.
AREA...NORTHEASTERN OKLAHOMA NORTH OF INTERSTATE 40.
ONSET...NOON.
DISCUSSION...
THREE OF FOUR PARAMETERS WILL BE MET TODAY TO REQUIRE A RED FLAG
WARNING IN NORTHEASTERN OKLAHOMA. THE ELEMENTS MEETING CRITERIA
ARE...WINDS IN EXCESS OF 20 MILES AN HOUR WITH GUST TO 35...TEMPERATURES
GREATER THAN 75 DEGREES...AND KEETCH BYRAM DROUGHT INDEX GREATER THAN 250.
THE FOURTH PARAMETER...MINIMUM RELATIVE HUMIDITY WILL BE 30 TO 40 PERCENT...
SHORT OF THE 25 PERCENT RED FLAG THRESHOLD. VEGETATION IS NOW IN TRANSITION
FROM DORMANT TO GREEN...WHICH FIRE WEATHER MODELS DO NOT HANDLE WELL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THERE WILL BE A SMALL RISK OF THUNDERSTORMS WEDNESDAY AFTERNOON
AS A WARM FRONTAL BOUNDARY LIFTS NORTH. THUNDERSTORMS WILL BE
POSSIBLE AGAIN SATURDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS
THE PLAINS. RIGHT NOW IT LOOKS LIKE THE MAJORITY OF THUNDERSTORM
ACTION SATURDAY WILL BE WELL NORTH OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS SHOULD CONTINUE TO MONITOR THE LATEST FORECAST CONCERNING
SEVERE POTENTIAL SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.Nearby
Wind Advisories in Oklahoma, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.